Alert archive / Illinois / Freeze Warnings in 2009
Freeze Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Oct 10, 2009, 2:11 AM CDT for 21 counties in Illinois. It took effect at Oct 11, 2009, 4:00 AM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2009, 2:11 AM CDT (07:11 UTC)
- In effect from
- Oct 11, 2009, 4:00 AM CDT
- Expired
- Oct 11, 2009, 3:30 AM CDT
- In force
- Issued by
- NWS Lincoln, IL
All 21 counties
Cass County, IL, Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 21 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KILX 100711 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 211 AM CDT SAT OCT 10 2009 ...WIDESPREAD FREEZING CONDITIONS EXPECTED EARLY SUNDAY MORNING... ILZ027>031-036-037-040-041-047-049-050-101500- /O.NEW.KILX.FZ.W.0003.091011T0900Z-091011T1400Z/ /O.CON.KILX.FR.Y.0002.091010T0800Z-091010T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON-CASS-SCOTT-MORGAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA... JACKSONVILLE 211 AM CDT SAT OCT 10 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD CENTRAL ILLINOIS TONIGHT...RESULTING IN LOW TEMPERATURES DIPPING INTO THE UPPER 20S AND LOWER 30S BY EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ038-042>046-048-051-053-101500- /O.NEW.KILX.FZ.W.0003.091011T0900Z-091011T1400Z/ MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MENARD-SANGAMON- MACON- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...DECATUR 211 AM CDT SAT OCT 10 2009 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD CENTRAL ILLINOIS TONIGHT...RESULTING IN LOW TEMPERATURES DIPPING INTO THE UPPER 20S AND LOWER 30S BY EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BARNES
5 follow-up statements
000 WWUS73 KILX 101359 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 859 AM CDT SAT OCT 10 2009 ...WIDESPREAD FREEZING CONDITIONS EXPECTED EARLY SUNDAY MORNING... ILZ027>031-036-037-040-041-047-049-050-102100- /O.EXP.KILX.FR.Y.0002.000000T0000Z-091010T1400Z/ /O.CON.KILX.FZ.W.0003.091011T0900Z-091011T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON-CASS-SCOTT-MORGAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA... JACKSONVILLE 859 AM CDT SAT OCT 10 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD CENTRAL ILLINOIS TONIGHT...RESULTING IN LOW TEMPERATURES DIPPING INTO THE UPPER 20S AND LOWER 30S BY EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ038-042>046-048-051-053-102100- /O.CON.KILX.FZ.W.0003.091011T0900Z-091011T1400Z/ MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MENARD-SANGAMON- MACON- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...DECATUR 859 AM CDT SAT OCT 10 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD CENTRAL ILLINOIS TONIGHT...RESULTING IN LOW TEMPERATURES DIPPING INTO THE UPPER 20S AND LOWER 30S BY EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HJS
000 WWUS73 KILX 102012 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 312 PM CDT SAT OCT 10 2009 ...WIDESPREAD FREEZING CONDITIONS EXPECTED EARLY SUNDAY MORNING ALONG AND NORTH OF INTERSTATE 72...WITH AREAS OF FROST POSSIBLE TO THE SOUTH. ILZ027>031-036>038-040>051-053-110200- /O.CON.KILX.FZ.W.0003.091011T0900Z-091011T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...DECATUR 312 PM CDT SAT OCT 10 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD CENTRAL ILLINOIS TONIGHT...RESULTING IN LOW TEMPERATURES FALLING INTO THE UPPER 20S AND LOWER 30S BY EARLY SUNDAY MORNING. SOME ISOLATED AREAS MAY SEE THE MERCURY DIP TO AROUND 25 DEGREES NORTH OF INTERSTATE 74. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ052-054>057-061>063-110200- /O.NEW.KILX.FR.Y.0003.091011T0900Z-091011T1400Z/ CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...TAYLORVILLE...CHARLESTON...MATTOON... SHELBYVILLE 312 PM CDT SAT OCT 10 2009 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD EAST CENTRAL AND PARTS OF SOUTHEAST ILLINOIS TONIGHT...RESULTING IN AREAS OF FROST...AS LOW TEMPERATURES DROP INTO THE LOWER OR MIDDLE 30S JUST BEFORE DAWN SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMITH
000 WWUS73 KILX 110141 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 841 PM CDT SAT OCT 10 2009 ...WIDESPREAD FREEZING CONDITIONS EXPECTED EARLY SUNDAY MORNING ALONG AND NORTH OF INTERSTATE 72 WITH AREAS OF FROST POSSIBLE TO THE SOUTH... ILZ027>031-036>038-040>051-053-110700- /O.CON.KILX.FZ.W.0003.091011T0900Z-091011T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...DECATUR 841 PM CDT SAT OCT 10 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD CENTRAL ILLINOIS TONIGHT...RESULTING IN LOW TEMPERATURES FALLING INTO THE UPPER 20S AND LOWER 30S BY EARLY SUNDAY MORNING. SOME ISOLATED AREAS MAY SEE THE MERCURY DIP TO AROUND 25 DEGREES NORTH OF INTERSTATE 74. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ052-054>057-061>063-110700- /O.CON.KILX.FR.Y.0003.091011T0900Z-091011T1400Z/ CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...TAYLORVILLE...CHARLESTON...MATTOON... SHELBYVILLE 841 PM CDT SAT OCT 10 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD EAST CENTRAL AND PARTS OF SOUTHEAST ILLINOIS TONIGHT...RESULTING IN AREAS OF FROST...AS LOW TEMPERATURES DROP INTO THE LOWER OR MIDDLE 30S JUST BEFORE DAWN SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BAK
000 WWUS73 KILX 110641 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 141 AM CDT SUN OCT 11 2009 ...WIDESPREAD FREEZING CONDITIONS EXPECTED EARLY THIS MORNING ALONG AND NORTH OF INTERSTATE 72 WITH AREAS OF FROST POSSIBLE TO THE SOUTH... ILZ027>031-036>038-040>051-053-111400- /O.CON.KILX.FZ.W.0003.091011T0900Z-091011T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...DECATUR 141 AM CDT SUN OCT 11 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD CENTRAL ILLINOIS EARLY THIS MORNING...RESULTING IN LOW TEMPERATURES FALLING INTO THE UPPER 20S AND LOWER 30S JUST BEFORE DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ILZ052-054>057-061>063-111400- /O.CON.KILX.FR.Y.0003.091011T0900Z-091011T1400Z/ CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...TAYLORVILLE...CHARLESTON...MATTOON... SHELBYVILLE 141 AM CDT SUN OCT 11 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD EAST CENTRAL AND PARTS OF SOUTHEAST ILLINOIS EARLY THIS MORNING...RESULTING IN AREAS OF FROST...AS LOW TEMPERATURES DROP INTO THE LOWER OR MIDDLE 30S JUST BEFORE DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SHIMON
000 WWUS73 KILX 110830 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 330 AM CDT SUN OCT 11 2009 ILZ027>031-036>038-040>051-053-110930- /O.CAN.KILX.FZ.W.0003.091011T0900Z-091011T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...DECATUR 330 AM CDT SUN OCT 11 2009 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE FREEZE WARNING. CLOUDS HAVE MOVED OVER A LARGE PORTION OF CENTRAL ILLINOIS EARLY THIS MORNING...WHICH HAS HELPED TO KEEP TEMPERATURES ABOVE FREEZING. THEREFORE...THE FREEZE WARNING HAS BEEN CANCELLED. $$ ILZ052-054>057-061>063-111400- /O.CON.KILX.FR.Y.0003.091011T0900Z-091011T1400Z/ CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...TAYLORVILLE...CHARLESTON...MATTOON... SHELBYVILLE 330 AM CDT SUN OCT 11 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. THE COLDEST AIR OF THE FALL SEASON IS EXPECTED ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST ILLINOIS EARLY THIS MORNING...RESULTING IN AREAS OF FROST. LOW TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S JUST BEFORE DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SHIMON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 9, 11:52 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Oct 9, 11:52 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1152 PM CDT FRI OCT 9 2009 .DISCUSSION... ISSUED 854 PM CDT FRI OCT 9 2009 SKIES ARE BEGINNING TO CLEAR FROM WEST TO EAST ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS EVENING AS A WEAK RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION FROM THE PLAINS AND UPPER MIDWEST. THIS RIDGE OF HIGH PRESSURE IS ACCOMPANIED BY A VERY DRY AIRMASS WHICH SHOULD MITIGATE RADIATIONAL FOG DEVELOPMENT AS SKIES CLEAR... DESPITE STEADY RAINS OF THE PAST 24-36 HOURS. HOWEVER...THE DRY AIRMASS...CLEARING...AND LIGHT WINDS ASSOCIATED WITH THE HIGH PRESSURE RIDGE WILL ALLOW FOR RATHER CHILLY OVERNIGHT LOWS. AT LEAST SOME FROST DEVELOPMENT IS LIKELY ACROSS WEST CENTRAL ILLINOIS AS A RESULT. GOING FORECAST IS IN PRETTY GOOD SHAPE OVERALL. ONLY ANTICIPATE MAKING MINOR TWEAKS FOR THE LATEST TRENDS. BAK && .AVIATION... ISSUED 1152 PM CDT FRI OCT 9 2009 VFR CONDITIONS HAVE DEVELOPED ACROSS ALL CENTRAL ILLINOIS TERMINALS LATE THIS EVENING AS THE LOW CLOUD CIGS HAVE SCOURED OUT. DRIER AIR IS FILTERING INTO THE REGION AT THE MOMENT...ALONG WITH A WEAK RIDGE OF HIGH PRESSURE. EXPECT THIS DRIER AIR TO KEEP FOG DEVELOPMENT TO A MINIMUM OVERNIGHT DESPITE CLEAR SKIES...LIGHT WINDS...AND RECENT RAINS. HAVE GENERALLY KEPT TERMINAL VSBYS MVFR A FEW HOURS EITHER SIDE OF SUNRISE. MID AND HIGH CLOUDS WILL STREAM ACROSS THE REGION FOR THE DAYTIME/EVENING HOURS SATURDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES. ANY CIGS WILL REMAIN WELL INTO THE VFR CATEGORY. EXPECT WINDS TO REMAIN FAIRLY LIGHT OUT OF THE NORTHWEST THROUGH THE PERIOD AS HIGH PRESSURE BUILDS IN. BAK && .PREV DISCUSSION... ISSUED 230 PM CDT FRI OCT 8 2009 18Z SFC MAP INDICATING THE FRONTAL SYSTEM THAT PRODUCED THE HEAVY RAINFALL OVER PARTS OF CENTRAL AND SOUTHEAST ILLINOIS OVER THE PAST 24 HOURS WAS SHIFTING INTO CNTRL KY AND TN. THE HEAVIER RAINS HAVE SHIFTED WELL OFF TO OUR EAST WITH THE FRONTAL BOUNDARY EARLY THIS AFTN WITH WIDESPREAD LOW CLOUDS AND SCATTERED LIGHT RAIN AND DRIZZLE. HOWEVER...JUST WEST OF THE MISSISSIPPI RIVER...SKIES WERE CLEARING AS HIGH PRESSURE DRIFTS IN FROM NEBRASKA. ANOTHER COLD FRONT WAS LOCATED ACRS THE EASTERN DAKOTAS...BUT NOT MUCH IN THE WAY OF WEATHER ASSOCIATED WITH THAT FEATURE AT THIS TIME. THE MAIN FORECAST CONCERN WILL BE WITH THE THREAT FOR FROST OVER THE ILLINOIS RIVER VALLEY LATE TNT...AND THEN A POTENTIAL FROST/FREEZE SET UP FOR EARLY SUNDAY MRNG. SHORT TERM...TONIGHT THROUGH MONDAY ...FROST POTENTIAL OVER PARTS OF CENTRAL ILLINOIS TOMORROW MORNING WITH FROST OR FREEZE POSSIBLE OVER A LARGER PORTION OF THE AREA SUNDAY MORNING... NOT MUCH DISAGREEMENT WITH THE SHORT TERM MODELS AS THE CURRENT WEATHER SYSTEM CONTINUES TO SHIFT AWAY FROM CNTRL IL TONIGHT WITH CLEARING SKIES EXPECTED OVERNIGHT...EXCEPT IN THE FAR SOUTHEAST WHERE CLOUDS...AND EVEN SOME LIGHT RAIN OR DRIZZLE ...WILL LINGER THRU THE EVENING HOURS. WEAK HIGH PRESSURE WILL THEN DRIFT INTO CNTRL IL JUST BEFORE DAWN ALLOWING TEMPERATURES TO DROP INTO THE LOWER OR MIDDLE 30S NORTH TO THE LOWER 40S SOUTH. LOW TEMPS THIS MRNG UNDER THE HIGH WERE IN THE MID 20S TO AROUND 30 DEGREES. UPSTREAM DEW POINTS EARLY THIS AFTN WERE IN THE MID TO UPPER 20S SO THE TIMING OF THE WEAK HIGH INTO OUR AREA BY DAWN COUPLED WITH LIGHT WINDS AND LOWERING DEW POINTS CONTINUE TO SUGGEST AREAS OF FROST...ESP ALONG AND WEST OF THE ILLINOIS RIVER WHERE SKIES WILL REMAIN CLEAR FOR THE LONGEST TNT. FURTHER EAST WILL INCLUDE PATCHY FROST...MAINLY ALONG AND WEST OF I-57. 2 METER TEMPS FROM THE UNIVERSITY OF ILLINOIS ENSEMBLES SUPPORT THE IDEA OF THE COLDEST TEMPS ALONG THE ILLINOIS RIVER VALLEY AND WEST BY SATURDAY MRNG. THE WEAK COLD FRONT NOTED OVER THE DAKOTAS WILL WEAKEN/WASH OUT AS IT TRACKS ACRS THE LOWER GREAT LAKES ON SATURDAY WITH MODELS CONTINUING TO SHOW THE CLOUDS ASSOCIATED WITH THE SYSTEM NOT MOVING IN UNTIL MID MORNING SATURDAY. IN FACT...BOTH THE GFS AND NAM-WRF SHOW A DECREASING TREND IN THE MOISTURE PROFILES AS IT HEADS EAST TWDS CNTRL IL SATURDAY MRNG. ONCE THE UPPER WAVE SHIFTS OFF TO OUR EAST SATURDAY AFTN...A LARGE AREA OF HIGH PRESSURE WILL THEN SETTLE INTO THE REGION SATURDAY NIGHT AND SUNDAY...SETTING UP THE POTENTIAL FOR A MORE WIDESPREAD FROST AND OR FREEZE FOR SUNDAY MORNING. ONLY PARAMETER WORKING AGAINST A WIDESPREAD FROST OR FREEZE IS THE POTENTIAL FOR CLOUD COVER ALONG A BAROCLINIC ZONE/WEAK BOUNDARY AT THE 850-700 MB LAYER MAINLY ACRS OUR CENTRAL AND SOUTHEAST LATE SATURDAY NIGHT OR SUNDAY. COLDEST TEMPS LOOK TO BE ACRS THE NORTH WHERE UPPER 20S NOT OUT OF THE QUESTION SUNDAY MRNG. THE HIGH IS THEN FORECAST TO SHIFT OFF TO OUR EAST SUNDAY AFTN ALLOWING AN INCREASE IN MID AND HIGH LEVEL CLOUDS TO OVERSPREAD THE AREA DURING THE DAY. OUR NEXT SHORT WAVE WILL BRING CLOUDS AND THE THREAT FOR SOME LIGHT RAIN SUNDAY NIGHT INTO MONDAY...BUT THE LAST TWO MODEL RUNS HAVE NOT BEEN VERY AGGRESSIVE WITH THE LIFT OR MOISTURE PROFILES IN OUR AREA SO WILL CARRY 30 POPS MAINLY ALONG AND WEST OF I-55 SUNDAY NIGHT AND JUST SLIGHT CHANCES ON MONDAY. LONG TERM...TUESDAY THROUGH FRIDAY ACTIVE/FAST FLOW TO DOMINATE THE WEATHER THIS PERIOD WITH TIMING AND MAGNITUDE OF EACH SHORTWAVE NOT HANDLED VERY WELL BY THE MEDIUM RANGE MODELS. UPPER PATTERN EXPECTED TO FLATTEN OUT A BIT NEXT WEEK AS A STRONG PACIFIC JET PUSHES ACRS THE COUNTRY. THIS WILL BRING SEVERAL UPPER LEVEL WAVES INTO THE MIDWEST...BUT MOISTURE AHEAD OF THESE FAST MOVING FEATURES WILL BE HARD TO COME BY. IT APPEARS THE WAVE PUSHING INTO OUR AREA WED NIGHT INTO THU WILL BEGIN TO AMPLIFY SOME AS IT PROGRESSES ACRS THE MIDWEST. THIS SHOULD ALLOW MORE MOISTURE INTO THE SYSTEM RESULTING IN A BETTER CHANCE FOR SHOWERS...ESP ON THU AND THU NIGHT. THAT WILL BE THE TIME FRAME THAT MENTIONABLE POPS WILL BE IN THE ZONES. TEMPS EXPECTED TO REMAIN BELOW NORMAL THIS PERIOD. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 9 AM CDT SATURDAY FOR ILZ027>031-036- 037-040-041-047-049-050. &&
Hazardous weather outlook, Oct 9, 3:17 PM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CDT FRI OCT 9 2009 ILZ027>031-036-037-040-041-047-049-050-101200- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 317 PM CDT FRI OCT 9 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT FROST WILL BE POSSIBLE LATE TONIGHT...MAINLY ALONG AND NORTHWEST OF THE ILLINOIS RIVER AS TEMPERATURES DROP BEHIND THE EXITING COLD FRONT. PATCHY SHALLOW FOG WILL ALSO BE A CONCERN IN THE OVERNIGHT HOURS UNTIL SOME DRIER AIR MIXES IN FROM THE NORTHWEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD FROST OR FREEZING CONDITIONS ACROSS CENTRAL ILLINOIS WILL BE POSSIBLE ON SATURDAY NIGHT AND AGAIN ON MONDAY NIGHT. MAKE PLANS TO PROTECT SENSITIVE OUTDOOR VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-048-051>057-061>063-066>068-071>073-101200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD- MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION- 317 PM CDT FRI OCT 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT CENTRAL ILLINOIS MAY SEE SOME PATCHY SHALLOW FOG IN THE WAKE OF EXITING SHOWERS IN THE OVERNIGHT HOURS THIS EVENING. WIDESPREAD LOW VISIBILITIES ARE NOT ANTICIPATED...BUT LOCALLY DENSE FOG IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD FROST OR FREEZING CONDITIONS ACROSS CENTRAL ILLINOIS WILL BE POSSIBLE ON SATURDAY NIGHT AND AGAIN ON MONDAY NIGHT. MAKE PLANS TO PROTECT SENSITIVE OUTDOOR VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:12 PM CDT | Frost Advisory | ILX | Christian, Clark, Coles, Cumberland, Douglas, Edgar and 2 more | 18 hr |
Nearby
Freeze Warnings in Illinois, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.